Letters and Corrections1 November 1987Acquired Immunodeficiency Syndrome (AIDS) and Sulfadiazine-Associated Acute Renal FailurePETER J. GOADSBY, M.B. B.S., Ph.D., ANTHONY J. DONAGHY, M.B. B.S., ANDREW R. LLOYD, M.B. B.S., DENIS WAKEFIELD, M.D.PETER J. GOADSBY, M.B. B.S., Ph.D.Search for more papers by this author, ANTHONY J. DONAGHY, M.B. B.S.Search for more papers by this author, ANDREW R. LLOYD, M.B. B.S.Search for more papers by this author, DENIS WAKEFIELD, M.D.Search for more papers by this authorAuthor, Article, and Disclosure Informationhttps://doi.org/10.7326/0003-4819-107-5-783_2 SectionsAboutPDF ToolsAdd to favoritesDownload CitationsTrack CitationsPermissions ShareFacebookTwitterLinkedInRedditEmail ExcerptTo the editor: The list of causes of renal impairment associated with the acquired immunodeficiency syndrome (AIDS) grows with experience. Glomerular lesions, including focal and segmental glomerulonephritis, mesangial proliferation (1), and minimal change disease have all been reported (2). Acute renal failure in association with a hemolytic-uremic syndrome (3) and with pentamidine administration (4) have also been seen. We have recently seen two patients whose treatment for cerebral toxoplasmosis with sulfadiazine was complicated by transient acute renal failure.A 28-year-old homosexual man had a 3-day history of nausea, vomiting, and crampy abdominal pain. On the day before admission the patient...References1. PARDOALDANACOLTON VMR. Glomerular lesions in the acquired immunodeficiency syndrome. Ann Intern Med. 1984;101:197-206. LinkGoogle Scholar2. SINGERJENKINSGUPTAEVANS DASD. Minimal change nephropathy in the acquired immune deficiency syndrome [Letter]. Br Med J. 1985;291:868. CrossrefMedlineGoogle Scholar3. BOCCIAGELMANNBAKERMARTILONGO RECGD. A hemolytic-uremic syndrome with the acquired immunodeficiency syndrome. Ann Intern Med. 1984;101:716-7. LinkGoogle Scholar4. SENSAKOVICSUAREZPEREZJOHNSONSMITH JMGEL. Pentamidine treatment of pneumocystis carinii pneumonia in the acquired immunodeficiency syndrome: association with acute renal failure and myoglobinuria. Arch Intern Med. 1985;145:161-2. CrossrefMedlineGoogle Scholar5. NEU H. Chemotherapy of infections. In: BRAUNWALD E, ISSELBACHER KJ, PETERSDORF RG, WILSON JD, MARTIN JB, FAUCI AS, eds. Harrison's Principles of Internal Medicine. 11th ed. New York: McGraw-Hill Book Co.; 1987:485-502. Google Scholar This content is PDF only. To continue reading please click on the PDF icon. Author, Article, and Disclosure InformationAffiliations: The Prince Henry Hospital and University of New South Wales Little Bay 2036 Australia PreviousarticleNextarticle Advertisement FiguresReferencesRelatedDetails Metrics Cited ByDrug-Induced Kidney Stones and Crystalline Nephropathy: Pathophysiology, Prevention and TreatmentSulfonamides, sulfadiazine, trimethoprim-sulfamethoxazole, pentamidine, pyrimethamine, dapsone, quinolonesLithiases médicamenteusesSulfonamide crystals and acute renal failureLithiases médicamenteusesLitiasis medicamentosasSulfonamides, sulfadiazine, trimethoprim-sulfamethoxazole, pentamidine, pyrimethamine, dapsone, quinolonesMiscellaneous drugs with nephrotoxic potential (Sulfonamides, sulfadiazine, trimethoprim-sulfamethoxazole, pentamidine, pyrimethamine, dapsone, quinolones)Sulfadiazine-Associated Nephrotoxicity in Patients with the Acquired Immunodeficiency SyndromeSulfadiazine-Induced Multiple Urolithiasis and Acute Renal Failure in a Patient with AIDS and Toxoplasma EncephalitisSulfadiazine/ crystalluria in a patient with the acquired immune deficiency syndrome (AIDS)Adverse Drug Reactions: Sulfadiazine-Induced Crystalluria in a Patient with Acquired Immunodeficiency Syndrome: An Old Problem in a New Patient PopulationSulfadiazine Urolithiasis during Antitoxoplasma TherapyRenal failure due to sulphadiazine in AIDS patients with cerebral toxoplasmosisTreatment of Opportunistic Infections Associated with Acquired Immune Deficiency SyndromeRenal complications of human immunodeficiency virus type 1Renal Complications of Human Immunodeficiency Virus-Type ISulfadiazine-induced crystalluria in a patient with the acquired immunodeficiency syndrome: a reminder 1 November 1987Volume 107, Issue 5Page: 783-784KeywordsAIDSAcute renal failureGlomerulonephritisHemolytic-uremic syndromeHomosexualsLesionsNauseaPatientsToxoplasmosisVomiting Issue Published: 1 November 1987 PDF DownloadLoading ...
No takes yet. Share an insight, caveat, or question.
Peter J. Goadsby (1987) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: